Format

Send to

Choose Destination
See comment in PubMed Commons below
J Am Acad Dermatol. 2010 Aug;63(2):333-6. doi: 10.1016/j.jaad.2009.06.063. Epub 2010 May 14.

Permanent chemotherapy-induced alopecia: case report and review of the literature.

Author information

1
Dermatopathology Section, Department of Dermatology, Boston University School of Medicine, Boston, Massachusetts, USA. bentallon@gmail.com

Abstract

Reversible alopecia following chemotherapy is well recognized and typically not evaluated by dermatologists. However, there are an increasing number of reports of permanent chemotherapy-induced alopecia, typically following high-dose chemotherapy and subsequent bone marrow transplantation. We describe an unusual case of permanent alopecia in a patient who received adjuvant chemotherapy for breast carcinoma, and not a conditioning regimen before bone marrow transplantation. A unique histologic finding of replacement of anagen hair follicles by linear columns of basaloid epithelium is reported. We review the clinical and histologic findings of permanent chemotherapy-induced alopecia and speculate on its pathogenesis.

PMID:
20471136
DOI:
10.1016/j.jaad.2009.06.063
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center